Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 175, NWS Nashville, TN

July 1, 2017Hickman County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2017, 5:11 PM CDT for Hickman County, Williamson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2017, 5:11 PM CDT (22:11 UTC)
Expired
Jul 1, 2017, 5:45 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hickman County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 62 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

615 
WUUS54 KOHX 012211
SVROHX
TNC081-187-012245-
/O.NEW.KOHX.SV.W.0175.170701T2211Z-170701T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
511 PM CDT SAT JUL 1 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Western Williamson County in Middle Tennessee...
  Eastern Hickman County in Middle Tennessee...

* Until 545 PM CDT

* At 511 PM CDT, a severe thunderstorm was located 11 miles west of
  Fairview, or 15 miles southeast of Dickson, moving east at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Franklin, Brentwood, Spring Hill, Thompson's Station, Fairview,
  Thompsons Station, Leipers Fork and Natchez Trace At Highway 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3596 8720 3597 8721 3598 8719 3598 8720
      3599 8719 3599 8720 3600 8719 3598 8682
      3577 8685 3587 8723 3596 8726
TIME...MOT...LOC 2211Z 279DEG 35KT 3593 8718 

HAIL...<.75IN
WIND...60MPH
 
$$

13
1 follow-up statement
632 
WWUS54 KOHX 012220
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
520 PM CDT SAT JUL 1 2017

TNC081-012229-
/O.CAN.KOHX.SV.W.0175.000000T0000Z-170701T2245Z/
Hickman TN-
520 PM CDT SAT JUL 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HICKMAN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
Hickman County, therefore the warning has been cancelled.

LAT...LON 3598 8682 3577 8685 3586 8719 3600 8715
TIME...MOT...LOC 2219Z 279DEG 35KT 3592 8708 

$$

TNC187-012245-
/O.CON.KOHX.SV.W.0175.000000T0000Z-170701T2245Z/
Williamson TN-
520 PM CDT SAT JUL 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WESTERN WILLIAMSON COUNTY...

At 519 PM CDT, a severe thunderstorm was located near Fairview, or 13
miles west of Franklin, moving east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Franklin, Brentwood, Spring Hill, Thompson's Station, Fairview,
Thompsons Station, Leipers Fork and Natchez Trace At Highway 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3598 8682 3577 8685 3586 8719 3600 8715
TIME...MOT...LOC 2219Z 279DEG 35KT 3592 8708 

HAIL...<.75IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:44 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 1, 4:44 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
444 PM CDT Sat Jul 1 2017

.UPDATE...
FOR AFTERNOON DISCUSSION UPDATE.

&&

.DISCUSSION...
With shwrs/tstms training across locations generally around and
north of I-40 for possibly for the next hour or two, went with
categorical shwrs/tstms thru remainder of afternoon hrs. Sfc
obs supporting gusts to around 40 mph associated with the
stronger tstms at times. Tweaked hrly temp, dewpoint, and
wind speed/direction grids. Will watch regional radar trends
for an additional update closer to 01/00Z.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered to numerous showers and storms expected across the mid-
state this afternoon/early evening. Timing tricky but CKV/BNA/MQY
likely late afternoon with CSV earlier. Fog development also issue
after 06z...especially sites receiving precip. Outside of
precip...cigs likely to stay above 3kft.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........07
Hazardous weather outlook, Jul 1, 5:08 PM CDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
508 PM CDT Sat Jul 1 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-021000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
508 PM CDT Sat Jul 1 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Late Afternoon and Tonight

There is a marginal risk of severe thunderstorms late this
afternoon into the early evening hours across all of Middle
Tennessee. Scattered to numerous showers and thunderstorms
will be possible late this afternoon through the early evening
hours across the mid state. With any strong to severe
thunderstorms that do develop, strong to damaging winds
will be the main concern. Some of the stronger thunderstorms
could produce brief heavy rainfall resulting in ponding of
water on area roadways and possible localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Any reports of weather related damage or flooding appreciated.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage

31

In the hours before

Special weather statement, Jul 1, 4:31 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
431 PM CDT SAT JUL 1 2017

TNZ024-025-057-012215-
Hickman TN-Dickson TN-Humphreys TN-
431 PM CDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...
SOUTHEASTERN HUMPHREYS AND NORTHERN HICKMAN COUNTIES UNTIL 515 PM
CDT...

At 431 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of McEwen, or 12 miles southeast of Waverly, moving east
at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Dickson, Centerville, Burns, Bon Aqua, Pinewood, Primm Springs, Lyles
and Nunnelly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3590 8771 3608 8767 3609 8724 3578 8724
TIME...MOT...LOC 2131Z 278DEG 29KT 3598 8761

13
Special weather statement, Jul 1, 4:53 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
453 PM CDT SAT JUL 1 2017

TNZ032>034-064>066-012245-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-De Kalb TN-White TN-
453 PM CDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
NORTHWESTERN CUMBERLAND...EAST CENTRAL DE KALB...WHITE...CENTRAL
PUTNAM AND SOUTHWESTERN FENTRESS COUNTIES UNTIL 545 PM CDT...

At 452 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Monterey to near Smithville.
Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cookeville, Crossville, Sparta, Smithville, Algood, Monterey,
Pleasant Hill, Hamptons Crossroads, Bakers Crossroads, Slate Springs,
Virgin Falls State Natural Area, Burgess Falls State Park and
Clarkrange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3583 8518 3592 8594 3622 8542 3620 8491
      3618 8490 3615 8491 3613 8486
TIME...MOT...LOC 2152Z 271DEG 41KT 3616 8511 3594 8586

13
Local storm report, Jul 1, 4:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT SAT JUL 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     4 SW CELINA             36.51N  85.55W
07/01/2017                   CLAY               TN   EMERGENCY MNGR

            TREE DOWN IN ARCOTT. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER OHX1700697

JACKSON
Local storm report, Jul 1, 4:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT SAT JUL 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     CELINA                  36.55N  85.50W
07/01/2017                   CLAY               TN   EMERGENCY MNGR

            A COUPLE OF TREES DOWN IN CELINA. TIME ESTIMATED BASED
            ON RADAR.

&&

EVENT NUMBER OHX1700698

JACKSON
Local storm report, Jul 1, 5:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT SAT JUL 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FLOOD            CELINA                  36.55N  85.50W
07/01/2017                   CLAY               TN   EMERGENCY MNGR

            MITCHELL STREET IS CLOSED DUE TO FLOODING.

&&

EVENT NUMBER OHX1700699

JACKSON
Special weather statement, Jul 1, 5:07 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
507 PM CDT SAT JUL 1 2017

TNZ025-057-059-012300-
Hickman TN-Williamson TN-Dickson TN-
507 PM CDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DICKSON...CENTRAL
WILLIAMSON AND NORTHEASTERN HICKMAN COUNTIES UNTIL 600 PM CDT...

At 507 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Burns, or 12 miles southeast of Dickson, moving
east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Franklin, Brentwood, Spring Hill, Thompson's Station, Fairview,
Thompsons Station, Leipers Fork and Natchez Trace At Highway 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3603 8730 3602 8705 3599 8704 3601 8699
      3600 8675 3576 8680 3589 8733
TIME...MOT...LOC 2207Z 279DEG 35KT 3593 8724

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 12:10 PM CDTSpecial Weather StatementOHXBedford50 min
Jul 1, 12:23 PM CDTSpecial Weather StatementOHXCoffee37 min
Jul 1, 12:26 PM CDTSevere Thunderstorm WarningOHXCoffee, Warren34 min
Jul 1, 12:58 PM CDTSpecial Weather StatementOHXBedford32 min
Jul 1, 1:03 PM CDTSpecial Weather StatementOHXGrundy42 min
Jul 1, 1:43 PM CDTSpecial Weather StatementOHXCoffee, Grundy47 min
Jul 1, 1:55 PM CDTSpecial Weather StatementOHXMontgomery, Stewart50 min
Jul 1, 2:49 PM CDTSpecial Weather StatementOHXStewart26 min
Jul 1, 3:19 PM CDTSpecial Weather StatementOHXRobertson26 min
Jul 1, 3:35 PM CDTSpecial Weather StatementOHXJackson, Smith25 min
Jul 1, 3:39 PM CDTSpecial Weather StatementOHXClay, Pickett36 min
Jul 1, 4:07 PM CDTSpecial Weather StatementOHXDavidson, Wilson38 min
Jul 1, 4:10 PM CDTSpecial Weather StatementOHXJackson, Overton, Smith50 min
Jul 1, 4:25 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett50 min
Jul 1, 4:31 PM CDTSpecial Weather StatementOHXHickman44 min
Jul 1, 4:53 PM CDTSpecial Weather StatementOHXPutnam, White52 min
Jul 1, 5:07 PM CDTSpecial Weather StatementOHXWilliamson53 min
Jul 1, 5:34 PM CDTSpecial Weather StatementOHXCumberland, Van Buren, Warren41 min
Jul 1, 5:41 PM CDTSpecial Weather StatementOHXWilliamson34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.